My day, feeling bleugh

Hiya all. Feeling a little down in the dumps. Got my PIP Assessment on Thursday and I saw the lovely rheumatology nurse today who agreed that the current regime isn't quite working so we've upped my Methotrexate to 25mg and we've added in Sulfasalazine now too, so I'm on triple therapy with the hydroxychloroquine. Next step...anti-TNFs, but I'm trying to be positive that the new med regime will work. We are going to reduce the prednisone by a mg a month so it'll be 14mg on the 1st July. Just feeling down in the dumps...

11 Replies

oldestnewest
  • Oh dear, this illness does get to you. I have good and bad days.Try not to push yourself to hard on good days pace yourself. I to get very down and tired, chin up talk to people on here it does help. Hope this helps a little 😊 xx

  • I understand that feeling, when the meds don't seem to be helping though I was lucky & just needed to drop the one rather than needing to add another. Rather than adding another DMARD my Consultant tried taking one away to see if that made a difference. I was taking MTX & HCQ & once the HCQ was dropped the difference was remarkable. Still taking it & only comparitively recently needed an increase & possibly another pretty soon, DAS score on Friday was 3.52 so not bad at all really for me. I really hope this new combination works & you start feeling a little better at least.

    I still take my low dose oral steroid but really hope to be able to come off it at some stage. Do you think the reduction is adding to your mood? Whatever, I hope it lifts soon.

    I hope you have a good assessment. Do keep us updated won't you.

  • Thankyou, as ever, Nomoreheels. My antidepressants have definitely helped me and you make a good point because the steroids did make me feel like superwoman! The thought if reducing them every month by 1mg scares me, I know I need to reduce them but I'm already struggling a little on 15, which she knows, but I can't stay on them long term. Need to get the DMARDs under control. It's interesting that they removed HCQ and it helped...

  • I was struggling on it with side effects from it anyway & my markers weren't improving so there was little to lose from that point of view. I was pretty sure the problem lay with the HCQ because that was my first DMARD & the side effects were continuing so it was no great loss & I was happy to try to go without it. Then a few weeks later everything started improving so it proved the HCQ together with MTX was holding things back. I was on 15mg for 6 years & only recently needing to increase it because of my rubbish feet, another increase maybe soon as my ankles are really bad.

    I can get down to 3mg on my steroid (I take deflazacort), once I start tapering I flare. Seems mad that only 3mg can make so much difference but I need to get off it as I'm not taking a bisphosphonate either at the mo so it's time to make my Rheumy work for her money to try & see what can replace it!

    Steroids can alter moods with some people & the fear of what happens once you reduce that mg too far is bound to affect you. Do you have good access to your Rheumy nurse, just having seen her? Could you have another appointment reasonably soon? I think you benfit talking through this with her, you've had the carrot dangled for some while now & not yet had the green light & that may be adding to how you're feeling just now.

    Do keep posting, it may help as a distraction for a little while at least seeing as how we can't physically give you a hug. :) x

  • Thats interesting to read once I battled threw methexate side effects for 4 weeks inventally sll settled snd hsd lots move motivation to do things then rheumatologist put me on hydrocy (hcq) cant spell it and I went really low ..lacked motivation and tender joints returned I thought this didnt appear to be doing me any good feeling worse thsn just on methaxate 20 mg so have an appointment in 4 weeks so will bring up coming off hcq perhaps ? Xx

  • Ask, it may not have crossed his/her mind. I say this because I've not come across anyone on here who's Rheumy did the same & I lived in Spain at the time..... maybe it was the norm there, don't know & didn't cross my mind to ask. I never really understood why taking one DMARD away would make so much difference though. 400mg HCQ worked well for nearly a year but then I started flaring, this is when MTX was added, 15mg.

    Good luck for the appointment & I hope you're Rheumy listens, whatever it takes! Keep in touch. x

    Nice seeing you by the way!

  • Hi - no real comment or suggestions - just wanted to say that I've dropped to 10mg Pred for second time in a week (not able to tolerate dmards) and am having a really bleuggh day too as a result.

    I am certainly not going to get any lower than 10mg for the coming months I feel sure. As soon as my gallbladder op is done and dusted I hope to be allowed to rise to 15mg again at least until they offer me an alternative immunosuppressant. This is the best compromise dose for me.

    But the higher dose of Pred gives me insomnia, increases my sweats and I pump adrenalin which makes my BP go high and my arrhythmic heart race so this isn't ideal either.

    I think it's the fact that I feel trapped by the disease and my drug allergies that is making me low as much as the pain and fatigue returning on the lower dose.

    I find singing and making myself do gentle work outs and walking the dogs all help - although my legs are on fire today so it ain't easy but this is how try to I fight the blues anyway. Much sympathy. Tx

  • Hi_ just wanted to say Hello.

    I am in a similar position to you. I have been to see the Rheumatologist nurse today and I to have my PIP assessment on Thursday. Yesterday I was very very low,but today I feel a little bit better.

    I was on Methotrexate but I couldn't stand the side affects. Today I have been told by the nurse that she is going to put me on Sulphsalazine.if that doesn't work I am going on to Biologics. I have had a Depo. Injection today to help me until I see the Rheumatologist in two weeks . I feel a bit more positive today so fingers crossed.

    It is very hard to cheer up when you feel so down but fingers crossed you will feel better soon.

    P.s good luck for your assessment on Thursday.

    Let us know how you get on.xx

  • How did it go today Heathersmum?

  • Hi jlmack,

    Yes thank you ,it went very well. The lady at the centre was very nice. She was an Occupational Therapist. She asked me lots of questions and typed as I spoke. I was in there for an hour,and she said I would hear in 4 to 6 weeks ,so fingers crossed.

    Thanks again. I will let you know if I get the award in due course.

    Xx

  • Glad it went well. Sounds like mine. It wasn't as scary as I thought! Fingers crossed for us both. Wonder who will find out first?!

You may also like...